MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT,14.5 FR,ST,19CM, STAND KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT,14.5 FR,ST,19CM, STAND KIT; DIALYSIS CATHETER
Model Number 5703690
Medical Device Problem Codes Difficult to Insert (1316); Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one tunneler, allegedly from a 14.5 fr d/l hemosplit 19 cm str hemodialysis catheter with surecuff kit, was returned for evaluation.Gross visual evaluation was performed.The investigation is inconclusive for difficulty to attach tunneler, as the catheter was not returned with the sample and the exact conditions at the time of the reported event are unknown.Additionally, the returned tunneler was compared to the engineering drawing of the correct tunneler for this kit.After comparison, it appeared that the returned tunneler is not the same as the correct.However, it is unknown whether the returned tunneler was originally in the sealed kit, as the sample was not returned in the original sealed packaging.Therefore, the investigation is inconclusive for incorrect tunneler found in packaging.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry date (05/2021).
 
Event or Problem Description
It was reported that during dialysis catheter placement procedure, the catheter allegedly could not firmly attach with the tunneler for insertion.It was further reported that another tunneler was used and catheter was placed.There was no reported patient injury.

Brand Name
HEMOSPLIT,14.5 FR,ST,19CM, STAND KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8794653
Report Number3006260740-2019-01963
Device Sequence Number1876979
Product Code MSD
UDI-Device Identifier00801741012884
UDI-Public(01)00801741012884
Combination Product (Y/N)N
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5703690
Device Catalogue Number5703690
Device Lot NumberRECS1056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80